MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10055440
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The x-connector was placed on the rods and an attempt was made to disengage it, but it could not be removed from the rod.The x-connector was removed from the surgical field along with the rods.
 
Additional Manufacturer Narrative
The device was returned and damage to the locking mechanism was confirmed.Review of the device identified one of the lateral locking cams and cam socket are deformed due to excessive torque and likely malplacement.Locking cams require 180 degree rotation at 40-in lb, if over rotated and or improperly placed lock damage can be incurred.The root cause is considered the result of unintended operator error.No additional investigation required.Manufacturer review: review of the device history records of all devices notes no material non-conformance¿s, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Cross connectors are designed specific to the rod diameter and cannot be used on the tapered section of tapered rods.If using cross connectors on tapered rods, only attach them on constant diameter rod sections.Care should be taken to insure that all components are ideally fixated prior to closure." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Method of use: please refer to the surgical technique for this device.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16637497
Report Number2031966-2023-00055
Device Sequence Number5298183
Product Code NKB
UDI-Device Identifier00887517534699
UDI-Public887517534699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10055440
Device Lot NumberN336136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)
Patient SexPrefer Not To Disclose